Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Took penicillin for cellulite, feel exhausted. Is this due to antibiotics ?

I recently had cellulitis and was taking penicillin for 3 weeks and became more ill as time went by. I ended up in hospital and they descovered I was allergic to penicillin. I was then put on another course of none penicillin antibiotics to lear up the cellulitis. Its been 2 weeks since I finished this course, the cellulitis has gone but I feel totally exhausted. Is this because of the amount and type of antibiotics I have had in my system over the last 4 weeks - finished all medication 2 weeks ago. I want to know if this is normal. I feel sick constantly but I am not sick. My leg has also started to swell again but without the redness and hottness of an infection. This happened yesterday - the leg swelling again. I am 5 foot 7 and weigh 11 stone . I am 35 years old. I have also had moderate blood in my urine now for over 6 months for which I am awaiting a urology investigation
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Medication in general especially antibiotics when taken require that we eat enough in order to provide energy required for them to function optimally. If we don't eat or drink enough water while taking them, we end up feeling exhausted while we take them and days after. So either penicillin or the other antibiotic you took or both may be responsible for the way you feel.

However the blood in your urine suggests you have an underlying disease which needs to be investigated and may also be the cause of the fatigue you feel. It may even be responsible for the re-appearance of the leg swelling.

Drink enough water, eat enough when you take medication & as soon as possible see your physician for investigation into the blood in your urine.

Wish you quick recovery.
Answered: Sun, 24 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor